Alert archive / Florida / Beach Hazards Statements in 2022
Beach Hazards Statement 15, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Apr 5, 2022, 3:15 PM EDT for 5 counties in Florida. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2022, 3:15 PM EDT (19:15 UTC)
- Expired
- Apr 5, 2022, 9:01 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 913 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted.
309 WHUS42 KMLB 051915 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 315 PM EDT Tue Apr 5 2022 FLZ041-141-154-159-164-347-447-647-747-060400- /O.NEW.KMLB.BH.S.0015.220405T1915Z-220406T0400Z/ Inland Volusia-Coastal Volusia-Coastal Indian River- Coastal Saint Lucie-Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 315 PM EDT Tue Apr 5 2022 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Southeast to South winds around 20 mph and gusty will produce a strong northward-flowing longshore current, parallel to the beach. * WHERE...The beaches of Volusia, Brevard, Indian River, Saint Lucie and Martin counties. * WHEN...Until midnight EDT tonight. * IMPACTS...THrough this evening. * ADDITIONAL DETAILS...Strong currents can knock you off your feet and make you even more susceptible to being caught in the seaward pull of a rip current. If you decide to enter the ocean, do so only within sight of a lifeguard, and never swim alone. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
2 follow-up statements
612 WHUS42 KMLB 051958 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 358 PM EDT Tue Apr 5 2022 FLZ041-052100- /O.CAN.KMLB.BH.S.0015.000000T0000Z-220406T0400Z/ Inland Volusia- 358 PM EDT Tue Apr 5 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$ FLZ141-154-159-164-347-447-647-747-060400- /O.CON.KMLB.BH.S.0015.000000T0000Z-220406T0400Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 358 PM EDT Tue Apr 5 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Southeast to South winds around 20 mph and gusty will produce a strong northward-flowing longshore current, parallel to the beach. * WHERE...The beaches of Volusia, Brevard, Indian River, Saint Lucie and Martin counties. * WHEN...Until midnight EDT tonight. * IMPACTS...Strong currents can knock you off your feet and make you even more susceptible to being caught in the seaward pull of a rip current. If you decide to enter the ocean, do so only within sight of a lifeguard, and never swim alone. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ SK
523 WHUS42 KMLB 060101 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 901 PM EDT Tue Apr 5 2022 FLZ141-154-159-164-347-447-647-747-060215- /O.CAN.KMLB.BH.S.0015.000000T0000Z-220406T0400Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 901 PM EDT Tue Apr 5 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... The Beach Hazards Statement is no longer in effect. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Apr 5, 10:40 AM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Apr 5, 10:40 AM EDT, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1040 AM EDT Tue Apr 5 2022
.UPDATE...
A broad area of high and low clouds are streaming across the
Florida peninsula this morning, providing partly sunny to a couple
locations having cloudy conditions. Scattered showers and an
isolated lightning storm are ongoing across the Atlantic, cell
movement it towards the north. A few of these showers are
skimming the coast, mainly along the Treasure Coast. Forecast
remains on track, with a few minor adjustments to today's PoPs.
Lowered PoPs across the interior for late morning as the local
airmass is stable and fairly dry. South to southwest winds around
10-15 mph will keep temperatures warmer than average for this
time of year, with highs in the upper 80s to low 90s.
The east coast seabreeze is expected to form in the afternoon but
is not likely to make it too far into the interior today. The sea
breeze should be stronger than yesterday though with breezy
conditions at the coast, near 20 mph. Scattered showers and
isolated lightning storms are expected to form along the sea
breeze, with additional, stronger storms expected to form between
boundary collisions with the sea breeze in the late afternoon,
with the higher coverage toward the east coast. A chance for
strong, or an isolated severe storm exists mainly along the
coastal zones, where any pseudo-breeze boundary may serve to
enhance vertical motion from mid-late afternoon. Main storm
impacts from the stronger storms will be periods of heavy
rainfall, frequent lightning, and gusty winds up to 40 to 50 mph.
A brief tornado or two can not be ruled out. By evening activity
will have largely transitioned to the coast and Atlantic waters,
leaving partial clearing and a mild to warm overnight as lows
fall into the upper 60s to around 70 degrees.
&&
.AVIATION...
VFR conditions expected through the TAF period outside of
convection. MVFR CIGs this morning, mainly ISM-LEE, TEMPO groups
from 12-14Z. Scattered showers and lightning storms expected this
afternoon, some may be strong, esp along interactions with the
sea breeze. VCTS for all terminals starting at 18/19Z. TEMPO for
3SM TSRA and BKN030 starting at 19Z for MCO,ISM,SFB; 20Z for DAB-
MLB; and 21Z for VRB southward.
&&
.MARINE...
Isolated to scattered showers and isolated lightning storms are
ongoing across the Atlantic this morning. Cell movement is
towards the north around 15 mph. Current buoy 41009 observations
show seas are 3 ft with SSE winds around 12 KT. Deteriorating
boating conditions today, as southerly winds increase to 10-15 KT
and to around 20 KT in the offshore Volusia and Brevard waters. A
small craft should exercise caution in all waters today, with a
Small Craft Advisory going into effect at 3 PM for the offshore
waters of Brevard and Volusia for winds around 20 KT. Seas will be
2-3 ft this morning, increasing to 3-4ft this afternoon, and up
to 5 ft in Brevard and Volusia waters. Scattered showers and
lightning storms expected this afternoon, especially late
afternoon as storms form over the interior with interactions with
the east coast sea breeze and push offshore into the Atlantic
waters. Some storms may be strong.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 86 69 89 70 / 50 20 50 30
MCO 89 71 91 72 / 50 10 40 30
MLB 88 71 89 71 / 40 20 50 20
VRB 88 71 90 70 / 40 10 50 20
LEE 88 72 88 71 / 40 10 40 40
SFB 88 71 90 71 / 50 10 50 30
ORL 88 72 92 73 / 50 10 40 30
FPR 88 70 90 70 / 40 10 50 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 3 PM this afternoon to 2 AM EDT
Wednesday for Flagler Beach to Volusia-Brevard County Line
20-60 nm-Volusia-Brevard County Line to Sebastian Inlet 20-
60 nm.
&&
Watson/Kelly/WeitlichHazardous weather outlook, Apr 5, 10:25 AM EDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1025 AM EDT Tue Apr 5 2022 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-060000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1025 AM EDT Tue Apr 5 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered lightning storms will develop this afternoon over the interior, and some may become strong to marginally severe as they interact with the east coast sea breeze late this afternoon and early evening near the coast. The primary hazards will be wind gusts up to 60 mph, hail, heavy rainfall and frequent lightning strikes. A brief tornado will also be possible. Storms will move toward the northeast at 20 to 30 mph. .RIP CURRENT IMPACT... A strong northward flowing longshore current will be present at beaches. Strong currents can knock you off your feet and make you even more susceptible to being caught in the seaward pull of a rip current. If you decide to enter the ocean, do so only within sight of a lifeguard, and never swim alone. Avoid swimming near piers and jetties where seaward flowing currents are strong. .MARINE THUNDERSTORM GUST IMPACT... A few strong storms will push offshore from the mainland late this afternoon and this evening and will be capable of wind gusts of 35 to 45 knots, and frequent cloud to water lightning this afternoon and evening. .WATERSPOUT IMPACT... A brief waterspout will be possible along the Atlantic coast and intracoastal waters today. .WIND AND SEA IMPACT... Winds 18 to 22 kt with gusts up to 30 kt are forecast over the waters beyond 20 miles from the Volusia and Brevard county coasts, along with choppy seas up to 6 ft. A Small Craft Advisory is in effect for offshore waters this afternoon and into tonight. Small craft should exercise caution if venturing beyond the immediate coastline today due to gusty winds and choppy seas. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered lightning storms are forecast Wednesday and Thursday afternoons. Some these storms will have the chance to become strong to possibly severe with frequent lightning strikes, gusty winds, hail or a brief tornado. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather this afternoon, and self activate if needed.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:15 AM EDT | Beach Hazards Statement | MLB | Volusia | 10 hr |
| Apr 5, 3:17 AM EDT | Small Craft Advisory | MLB | 25 hr | |
| Apr 5, 6:13 PM EDT | Special Marine Warning | MLB | 62 min | |
| Apr 5, 6:18 PM EDT | Special Marine Warning | MLB | 87 min | |
| Apr 5, 6:19 PM EDT | Special Weather Statement | MLB | Volusia | 11 min |
| Apr 5, 6:28 PM EDT | Special Weather Statement | MLB | Volusia | 32 min |
| Apr 5, 7:25 PM EDT | Special Weather Statement | MLB | Volusia | 20 min |
Nearby
Beach Hazards Statements in Florida, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.